Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 18, 2008, 6:53 AM CDT for Palo Pinto County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2008, 6:53 AM CDT (11:53 UTC)
- Expired
- Mar 18, 2008, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Palo Pinto County, TX
The radar
The Dyess AFB radar (KDYX), 94 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 181154
FFWFWD
TXC363-181600-
/O.NEW.KFWD.FF.W.0001.080318T1153Z-080318T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
653 AM CDT TUE MAR 18 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1100 AM CDT
* AT 653 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN ACROSS PALO PINTO COUNTY...WITH
ADDITIONAL HEAVY RAIN MOVING INTO THE COUNTY FROM THE WEST AND
SOUTH. RADAR INDICATES THAT 1 TO 2 INCHES OF RAIN HAS ALREADY
FALLEN...AND ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH 1100
AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...POSSUM KINGDOM STATE PARK...MINERAL WELLS AND GRAFORD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
REMEMBER...MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. TURN
AROUND...DONT DROWN.
LAT...LON 3294 9857 3295 9846 3295 9843 3300 9840
3300 9812 3300 9807 3285 9805 3251 9806
3254 9854
TIME...MOT...LOC 1153Z 191DEG 41KT 3275 9832
$$
SCHULTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 18, 6:46 AM CDT, 7 minutes earlier.
Area forecast discussion, Mar 18, 6:46 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 646 AM CDT TUE MAR 18 2008 .AVIATION... 12Z TAF PACKAGE SHOWERS WITH EMBEDDED THUNDERSTORMS ARE BEGINNING TO AFFECT THE METROPLEX AIRPORTS AND WILL MOVE INTO THE WACO AREA BY MID MORNING. EXPECT PRECIPITATION TO CONTINUE THROUGH MUCH OF THE TAF PERIOD. BY THIS AFTERNOON...MOSTLY SHOWERS ARE EXPECTED. FOR THE REMAINDER OF THIS MORNING...SCATTERED POCKETS OF HEAVY RAIN MAY AFFECT THE METROPLEX AIRPORTS REDUCING VISIBILITIES TO 2-3SM. A COLD FRONT IS MOVING THROUGH NORTH TEXAS AND CURRENTLY EXTENDS FROM FORT WORTH TO NEAR GOLDTHWAITE. THE WINDS BEHIND THE FRONT ARE ALSO BREEZY WITH SPEEDS OF 12-18KTS AND HIGHER GUSTS. THESE WIND SPEEDS WILL CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD AS A SURFACE LOW PRESSURE SLOWLY EXITS THE REGION. CEILINGS ARE THE TRICKIEST PART OF THE FORECAST AS THEY CONTINUE TO BOUNCE AROUND. MVFR CONDITIONS WILL PREVAIL UNTIL LATER TONIGHT BUT CEILINGS MAY AT TIMES BRIEFLY LOWER INTO IFR OR RAISE INTO VFR. 82/JLD && .PREV DISCUSSION... /ISSUED 402 AM CDT TUE MAR 18 2008/ DISCUSSION... SEVERE THUNDERSTORMS EARLIER IN THE EVENING HAVE TRANSITIONED TO HEAVY RAIN PRODUCERS ALONG AND BEHIND A SLOW MOVING COLD FRONT. THE FRONT IS MOVING SLOWER THAN PREVIOUS EXPECTED AND IS RESULTING IN HEAVY RAIN ACROSS THE NORTHWEST COUNTIES OF NORTH TEXAS. WE HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH TO INCLUDE ALL NORTH TEXAS COUNTIES. EXPECT THE HEAVY RAIN AREA TO SHIFT EAST WITH TIME. THERE IS STILL A POTENTIAL FOR SEVERE STORMS ALONG THE COLD FRONT...ESPECIALLY SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35 WHERE THE BEST CAPE IS LOCATED. THE RAIN WILL LINGER THROUGH THE EVENING AS THE CORE OF THE UPPER LOW MOVES ACROSS THE REGION AND SHOULD FINALLY END ON WEDNESDAY MORNING. ONE TO THREE INCHES OF RAIN IS STILL LIKELY IN MANY AREAS WITH ISOLATED AMOUNTS IN EXCESS OF 4 INCHES. THE UPPER PATTERN WILL BECOME ZONAL THE LAST HALF OF THE WEEK WITH NO SIGNIFICANT WEATHER EXPECTED. THE ECM AND GFS CONTINUE TO INDICATE A CHANCE OF RAIN/THUNDERSTORMS SUNDAY WITH THE PASSAGE OF A SHORT WAVE AND COLD FRONT. TEMPERATURES FORECASTS WILL BE VERY DIFFICULT TODAY SINCE TEMPERATURES AT SUNRISE WILL MOST LIKELY BE THE DAYTIME HIGH. CLOUDS SHOULD STAY IN OVERNIGHT AND KEEP LOWS MOSTLY IN THE 40S. THE SUN WILL MAKE A RETURN WEDNESDAY AND AFTERNOON HIGHS SHOULD REACH THE MID AND UPPER 60S. EXPECT A SMALL WARMING TREND THROUGH THE WEEKEND BEFORE A COLD FRONT MOVES THROUGH FRIDAY NIGHT/SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 43 67 43 73 / 100 80 5 0 0 WACO, TX 69 45 68 42 72 / 100 60 0 0 0 PARIS, TX 72 43 64 39 68 / 100 100 40 0 0 DENTON, TX 63 41 65 39 69 / 100 80 5 0 0 MCKINNEY, TX 65 43 66 39 69 / 100 90 20 0 0 DALLAS, TX 65 45 65 43 73 / 100 90 10 0 0 TERRELL, TX 68 44 65 42 71 / 100 90 10 0 0 CORSICANA, TX 70 45 66 41 71 / 100 70 5 0 0 TEMPLE, TX 68 43 69 42 73 / 100 60 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 82/79
Hazardous weather outlook, Mar 18, 3:53 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 353 AM CDT TUE MAR 18 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 353 AM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A TORNADO WATCH IS IN EFFECT THROUGH 9 AM FOR LOCATIONS ALONG...SOUTH AND WEST OF A LINE FROM CISCO...TO GRANBURY...TO GATESVILLE...TO LAMPASAS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTH TEXAS TODAY. CLOUD TO GROUND LIGHTNING...LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO ARE ALL POSSIBLE. IN ADDITION TO THE SEVERE WEATHER...HEAVY RAINFALL IS LIKELY AND A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF NORTH TEXAS THROUGH TUESDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO END FROM WEST TO EAST TUESDAY NIGHT AS THE UPPER LEVEL SUPPORT FOR THESE STORMS MOVES OVER THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE ENDING WEDNESDAY MORNING ACROSS THE FAR EASTERN PORTIONS OF NORTH TEXAS. THE FLASH FLOOD WATCH WILL ALSO END EARLY WEDNESDAY MORNING. ANOTHER CHANCE FOR THUNDERSTORMS EXISTS SATURDAY EVENING THROUGH SUNDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND POSSIBLY TONIGHT ACROSS MUCH OF NORTH TEXAS. 82/JLD
In the hours before
Special weather statement, Mar 18, 5:47 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 AM CDT TUE MAR 18 2008
TXZ142-181115-
MILLS TX-
547 AM CDT TUE MAR 18 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
MILLS COUNTY
AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF RICHLAND SPRINGS...MOVING
NORTH AT 50 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE AND MULLIN.
VERY HEAVY RAIN...WIND GUSTS TO 40 MPH...AND SMALL HAIL ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT TUESDAY MORNING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3141 9873 3139 9875 3147 9897 3161 9879
3169 9875 3172 9849 3149 9830 3147 9831
3129 9858
TIME...MOT...LOC 1047Z 194DEG 47KT 3137 9898
SCHULTZSpecial weather statement, Mar 18, 6:31 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
631 AM CDT TUE MAR 18 2008
TXZ141-181200-
COMANCHE TX-
631 AM CDT TUE MAR 18 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COMANCHE COUNTY
AT 631 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF EARLY...MOVING NORTH AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DE LEON.
VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT TUESDAY MORNING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3226 9855 3217 9850 3215 9846 3212 9845
3210 9844 3208 9844 3182 9875 3209 9892
TIME...MOT...LOC 1131Z 194DEG 50KT 3194 9890
SCHULTZSpecial weather statement, Mar 18, 6:33 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 AM CDT TUE MAR 18 2008
TXZ129-181200-
EASTLAND TX-
633 AM CDT TUE MAR 18 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN EASTLAND COUNTY
AT 633 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF EASTLAND...MOVING NORTH AT
40 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE EASTLAND AND RANGER.
VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT TUESDAY MORNING
FOR NORTH CENTRAL TEXAS.
LAT...LON 3251 9881 3252 9848 3248 9847 3230 9848
3222 9866 3230 9884
TIME...MOT...LOC 1133Z 190DEG 38KT 3231 9874
SCHULTZThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:22 PM CDT | Special Weather Statement | FWD | Grayson | 23 min |
| Mar 17, 7:24 PM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| Mar 17, 7:24 PM CDT | Tornado Warning | FWD | Lamar | 35 min |
| Mar 17, 7:40 PM CDT | Special Weather Statement | FWD | Hunt | 35 min |
| Mar 17, 7:44 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 61 min |
| Mar 17, 8:38 PM CDT | Special Weather Statement | FWD | Young | 37 min |
| Mar 17, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Young | 39 min |
| Mar 17, 9:51 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 54 min |
| Mar 17, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Mar 17, 11:05 PM CDT | Special Weather Statement | FWD | Jack | 25 min |
| Mar 17, 11:14 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 27 min |
| Mar 18, 5:47 AM CDT | Special Weather Statement | FWD | Mills | 28 min |
| Mar 18, 6:31 AM CDT | Special Weather Statement | FWD | Comanche | 29 min |
| Mar 18, 6:33 AM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| Mar 18, 6:58 AM CDT | Special Weather Statement | FWD | Comanche | 32 min |
| Mar 18, 7:55 AM CDT | Special Weather Statement | FWD | Jack | 35 min |
| Mar 18, 8:51 AM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| Mar 18, 8:58 AM CDT | River Flood Warning | FWD | Hunt | 51 hr |
| Mar 18, 8:58 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 51 hr |
| Mar 18, 9:05 AM CDT | River Flood Warning | FWD | Denton | 36 hr |
| Mar 18, 10:30 AM CDT | Special Weather Statement | FWD | Hill | 30 min |
| Mar 18, 10:38 AM CDT | Special Weather Statement | FWD | McLennan | 37 min |
| Mar 18, 10:50 AM CDT | River Flood Warning | FWD | Wise | 54 hr |
| Mar 18, 10:50 AM CDT | Special Weather Statement | FWD | Bosque | 25 min |
| Mar 18, 10:53 AM CDT | Special Weather Statement | FWD | Ellis | 37 min |
| Mar 18, 11:15 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Mar 18, 11:17 AM CDT | Special Weather Statement | FWD | Bosque | 28 min |
| Mar 18, 11:37 AM CDT | Flash Flood Warning | FWD | Collin, Denton | 3 hr |
| Mar 18, 11:45 AM CDT | Special Weather Statement | FWD | Dallas | 30 min |
| Mar 18, 11:57 AM CDT | Special Weather Statement | FWD | Coryell | 33 min |
| Mar 18, 12:08 PM CDT | Special Weather Statement | FWD | Lamar | 37 min |
| Mar 18, 12:22 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Mar 18, 12:29 PM CDT | River Flood Warning | FWD | Dallas | 12 hr |
| Mar 18, 12:32 PM CDT | Special Weather Statement | FWD | Dallas | 28 min |
| Mar 18, 12:59 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Mar 18, 1:09 PM CDT | Special Weather Statement | FWD | Limestone | 36 min |
| Mar 18, 1:11 PM CDT | River Flood Warning | FWD | Collin | 44 hr |
| Mar 18, 1:11 PM CDT | River Flood Warning | FWD | Dallas | 64 hr |
| Mar 18, 1:17 PM CDT | Special Weather Statement | FWD | Bell | 28 min |
| Mar 18, 1:23 PM CDT | Special Weather Statement | FWD | Navarro | 37 min |
| Mar 18, 1:28 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| Mar 18, 1:44 PM CDT | Special Weather Statement | FWD | Navarro | 31 min |
| Mar 18, 1:46 PM CDT | Special Weather Statement | FWD | McLennan | 29 min |
| Mar 18, 1:50 PM CDT | Special Weather Statement | FWD | Lamar | 25 min |
| Mar 18, 1:52 PM CDT | River Flood Warning | FWD | Dallas | 16 hr |
| Mar 18, 2:00 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Mar 18, 2:04 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 35 min |
| Mar 18, 2:12 PM CDT | Flash Flood Warning | FWD | Rockwall | 3 hr |
| Mar 18, 2:16 PM CDT | Special Weather Statement | FWD | Palo Pinto | 29 min |
| Mar 18, 2:24 PM CDT | Flash Flood Warning | FWD | Collin | 3 hr |
| Mar 18, 2:31 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 3 hr |
| Mar 18, 2:44 PM CDT | Special Weather Statement | FWD | Anderson | 31 min |
| Mar 18, 2:50 PM CDT | River Flood Warning | FWD | Collin | 31 hr |
| Mar 18, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 44 min |
| Mar 18, 3:06 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Mar 18, 3:27 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 28 min |
| Mar 18, 3:55 PM CDT | Flash Flood Warning | FWD | Hill | 3 hr |
| Mar 18, 4:33 PM CDT | Flash Flood Warning | FWD | Fannin, Hunt | 3 hr |
| Mar 18, 4:53 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
| Mar 18, 4:56 PM CDT | River Flood Warning | FWD | Comanche | 4 hr |
| Mar 18, 4:56 PM CDT | River Flood Warning | FWD | Comanche | 10 hr |
| Mar 18, 5:00 PM CDT | Flash Flood Warning | FWD | Delta, Hopkins, Lamar | 3 hr |
| Mar 18, 5:12 PM CDT | Flash Flood Warning | FWD | Collin, Kaufman, Rockwall | 3 hr |
| Mar 18, 5:20 PM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 3 hr |
| Mar 18, 5:26 PM CDT | Special Weather Statement | FWD | Leon | 34 min |
| Mar 18, 5:29 PM CDT | Special Weather Statement | FWD | Collin | 31 min |
| Mar 18, 5:32 PM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Mar 18, 5:51 PM CDT | Special Weather Statement | FWD | Leon | 24 min |
| Mar 18, 6:15 PM CDT | Special Weather Statement | FWD | Leon | 30 min |
| Mar 18, 6:41 PM CDT | Special Weather Statement | FWD | Anderson | 34 min |
| Mar 18, 6:53 PM CDT | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 9 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.